Send to:

Choose Destination
See comment in PubMed Commons below
AJR Am J Roentgenol. 1979 Apr;132(4):567-70.

Esophagitis induced by combined radiation and adriamycin.


With the increasing use of combined chemotherapy and radiotherapy in the treatment of certain types of malignancy, a clinically distinct type of esophagitis has been recognized as an undesirable side effect. It occurs with low doses (less than 2,000 rad) of mediastinal radiation in patients who simultaneously or sequentially receive either adriamycin or actinomycin D. Characteristic of this entity is "recall": recurrent episodes of esophagitis with each course of chemotherapy. The radiographic findings are nonspecific, ranging from subtle alterations in motility to severe damage with irreversible stricture formation. The primary differential diagnostic considerations are infectious processes. The radiographic spectrum, clinical aspects, and differential diagnoses in five patients are discussed.

[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Atypon
    Loading ...
    Write to the Help Desk